# SDR MALA030166

- Difficulty date: February 22, 2003
- Submitted: February 26, 2003
- Operation: Air carrier
- Aircraft: N441XJ
- Make and model: Saab 340B
- Aircraft serial: 340B441
- System (JASC): 3450 · Dependent Position Determining System
- Part: Transponder
- Part number: 6226523213
- Part serial: OFF137D
- Condition: Malfunctioned
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

DURING FLIGHT 3029, ATC REPORTED BOTH TRANSPONDERS INOPERATIVE ON THREE SEPARATE OCCASIONS, ON FLIGHT FROM GRF-MSP.  TRANSPONDER LOCKED UP WITH ACT LIGHT ILLUMINATED.  TCAS ALSO SWITCHED TO OFF MODE.  ATC REPORTED LOST MODE C AND REGULAR RETURN ONLY WAY TO CLEAR WAS TO RUN TRANSPONDER TEST SWITCHING FROM 1 TO 2, NO EFFECT.  MAINTENANCE REMOVED AND REPLACED TRANSPONDER CTL P/N 622-6523-213 SN/OFF 137D SN/ON 12761, REPLACED NR 1 TRANSPONDER P/N 622-9210-004, SN/OFF 5904, SN/ON 6145, TRANSPONDER SYSTEM OPS CHECKS GOOD IAW SF340 MM CHAP 34, FAR 43, APP E, PARA C C/W.
